Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Kariva and Breakthrough Bleeding

 - UBBFriend: Email this page to someone!    
Author Topic: Kariva and Breakthrough Bleeding
Haumea
Neophyte
Member # 67358

Icon 1 posted      Profile for Haumea     Send New Private Message       Edit/Delete Post   Reply With Quote 
I missed my 12th pill on Friday by about 18 hours. I'm on Kavira, and now am experiencing quite a bit of breakthrough bleeding. I planned already on skipping my coming period because my boyfriend and I are going out of town.

SO...knowing that:
- increased estrogen can stop breakthrough bleeding...
- I will have four extra pills with .1 ethinyl estradiol...
- and that for the last nine months I was on Levora, with .3 ethinyl estradiol...

Can I take one additional .1 ee pill sometime throughout the day to bring the total estrogen to .3?

I didn't experience breakthrough bleeding when I switched from Levora down to Kavira, so I imagine I wouldn't have any when I went from Kavira + .1 down to regular Kavira.

If not, has anyone had any experiences with 1000 mg vitamin C? I know Vitamin C increases at least *my* absorption of estrogen. I've done this before (on accident, while on Levora) and just experienced period-like symptoms (water weight, bloating, heavy breasts, etc) but no bleeding.

The one other time I missed Levora I didn't have any bleeding, but I need to stay on the ultra-low dose because of migraines. Also, before anyone suggests an IUD or depo--I'm normally a 100% perfect pill taker, within 30 minutes each day. I only missed this one due to extreme circumstances and only missed the Levora due to time changes in Italy.

[ 06-06-2011, 08:04 PM: Message edited by: Haumea ]

Posts: 5 | From: Seattle, WA | Registered: Jun 2011  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Spotting or breakthrough bleeding can happen as a side effect with any pill or other hormonal method. So, just because you switched from a pill with more estrogen to less doesn't mean this wouldn't happen. It's not just about the estrogen, but about the other hormone and how your body reacts to it, which is very unique from person to person.

I'm not sure I understand why you're wanting to take an extra birth control pill (if it's thinking it will stop the spotting, I'd say that's a crapshoot: it may or may not). Ultimately, it's not advised to take more pills than directed, especially when you're already skipping the placebo period and taking a week more than studies have been done with (per your safety). Hormonal medications are just something one always wants to be pretty cautious about, ideally aiming to take the least amount of them as you can.

So, if this is something you want to do, with that in mind and knowing you went lower-dose because of migraines, what I'd do is call your prescribing physician to see what they have to say about it.

[ 06-06-2011, 08:21 PM: Message edited by: Heather ]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About MeGet our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67076 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Haumea
Neophyte
Member # 67358

Icon 1 posted      Profile for Haumea     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ah, okay, thanks.

Is it okay to throw away the extra .1 ee pills then if I skip my period, or is there a special way to throw them away?

Posts: 5 | From: Seattle, WA | Registered: Jun 2011  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
No need to do anything special to toss them out, it's just usually advised not to put them in a water source, but just into the trash.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About MeGet our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 67076 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Haumea
Neophyte
Member # 67358

Icon 1 posted      Profile for Haumea     Send New Private Message       Edit/Delete Post   Reply With Quote 
Andddd another question: I've now been bleeding for 8 days. My period usually only lasts for three...is this normal if you miss a pill? Is there any way to stop it? People have told me to just skip to the blank pills but I'm worried I won't be protected or that my period wouldn't stop. But this really needs to stop before Tuesday...
Posts: 5 | From: Seattle, WA | Registered: Jun 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post   Reply With Quote 
Missing a pill can definitely throw your bleed off schedule. Skipping the inactive or blank pills may help, but it may throw your body out of whack even more, resulting in more bleeding or spotting. Your best bet is probably just to keep taking your pills on schedule with your usual break of inactive ones and start your next pill pack on time.

There's not really anything you can do to stop the bleeding, unfortunately, save wait it out.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5658 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post   Reply With Quote 
{Karyn got it}

[ 06-11-2011, 07:08 PM: Message edited by: Stephanie_1 ]

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3415 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3